| Catalog Number |
SMXP140RH |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
12/08/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.(b)(4).
Event or Problem Description
It was reported that a (b)(6) female patient underwent a primary breast reconstruction procedure with a artoura breast tissue expander 600 cc device that deflated after implantation.The left side deflation was observed by the doctor.As a result, the patient underwent explantation and replacement with a mentor memorygel breast implant 700 cc gel breast prosthesis on (b)(6) 2018.
Additional Manufacturer Narrative
On 07/10/2018, mentor completed the investigation on the suspect medical device.Upon receipt by mentor, the device returned with clear fluid.No foreign material was observed within the device or on the shell surface.The product evaluation (pe) team discovered a rent at the patch juncture.Microscopic examination of the edges of the rent revealed parallel striations.This type of striations is more conclusive to sharp instrument damage rather than shell failure due to wear.No other anomalies were discovered.The complaint was confirmed since a rupture was found on the device.Nonetheless, a microscopic examination of the edges of the rent was performed and it did not provide conclusive evidence of what could be the root cause.There is no evidence that the issue is related with manufacturing.Tissue expanders are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet; however, deflation trends for mentor tissue expander devices will continue to be monitored by quality assurance.Manufacturer¿s reference number: (b)(4).